Hail, Larimer
- When
- July 15, 11:42 AM MST
- Where
- Larimer County, 2 mi NE of Estes Park
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.400, -105.483
9 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 15, 1:25 AM MST, 10 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 225 AM MDT FRI JUL 15 2005 .SHORT TERM...TDA-TNGT...MDLS MAINTAIN UPR RDG WITH NWLY FLO ALF ACRS CNTRL RCKYS THRU PRD. THIS MEANS CONVECTION WILL MOVE OFF THE ERN FTHLLS OVR THE PLAINS TDA. CAPES FM FCST UPR AIR SNDNGS RANGE UP TO 1000J/KG IN THE MTNS AND TO NRLY 2000J/KG OVR THE URBAN CORRIDOR. CAPES ARE NRLY AS HIGH ON THE PLAINS BUT THE MID LVL CAP PERSISTS. WHILE CIN VALUES ARE LWR THAN YESTERDAY THIS WILL DELAY CONVECTION THERE UNTIL EVE WHEN CIN VALUES DCRS. LO LVL SELY RETURN FLO MAY PRODUCE A DEN MESOCYCLONE AND INCRS SFC DWPTS ACRS PLAINS THIS AFTN AND EVE. FRZG LVLS WILL BE A LTL LWR DUE TO WK COOLING ALF AND ADEQUATE SHEAR EXISTS FOR PSBL SVR TSTMS PRODUCING LRG HAIL. TEMPS WILL BE A SMIDGEN COOLER AS CLDS WILL SPRD OFF THE MTNS EARLIER. WILL GENLY COMPROMISE AMONGST MOS TEMP GUIDANCE VALUES. .LONG TERM...ONCE AGAIN...NOT TOO MANY CHANGES NECESSARY THIS TIME AROUND. VERY WARM TEMPERATURES ALOFT ARE EXPECTED TO BE OVER THE REGION ON SATURDAY. ONE COULD ARGUE THAT 700 MB TEMPERATURES OF +16C TO +20C WOULD BE ENOUGH TO CAP AFTERNOON SHOWER ACTIVITY. BUT THE MOUNTAINS AND FOOTHILLS HAVE BEEN SEEING AFTERNOON AND EVENING CONVECTION THE PAST FEW DAYS WITH TEMPERATURES ALMOST THAT WARM. WITH RESIDUAL MOISTURE GRADUALLY INCREASING UNDERNEATH THE DOMINANT UPPER LEVEL RIDGE...CHANCES ARE THAT AT LEAST A FEW SHOWERS WILL POP UP OVER THE HIGHER TERRAIN ON SATURDAY. ON THE PLAINS...SATURDAY AFTERNOON TEMPERATURES IN THE UPPER 90S WILL BE QUITE COMMON...BUT WILL LEAVE IT TO LATER FORECASTERS TO FORECAST ANY TRIPLE DIGIT NUMBERS. THE FORECASTS FOR SUNDAY NIGHT...MONDAY AND MONDAY NIGHT HAVE BEEN LEFT AS THEY ARE. MODELS CONTINUE SHOWING A FRONTAL SURGE FROM THE NORTHERN PLAINS MOVING INTO NORTHEAST COLORADO SUNDAY NIGHT. LOW LEVEL EASTERLY WINDS THROUGH THE DAY MONDAY SHOULD ADVECT SOME LOW LEVEL MOISTURE INTO THE REGION AND THE AFTERNOON SHEAR PROFILE SHOULD BE FAVORABLE FOR ORGANIZED CONVECTION TO DEVELOP. BESIDES A HIGHER THREAT OF SHOWERS MONDAY AFTERNOON...THE OTHER FEATURE IS GOING TO BE A SHORT-LIVED BREAK FROM 90 DEGREE TEMPERATURES. WARMER AND DRIER CONDITIONS WILL RETURN BY THE MIDDLE OF THE WEEK AS THE UPPER RIDGE RE-BUILDS OVER THE GREAT BASIN/SOUTHERN ROCKIES. && .BOU...NONE. && GARD/KDRBY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1052 AM MDT FRI JUL 15 2005 COZ030>051-161200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1052 AM MDT FRI JUL 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT IT APPEARS THAT FAIRLY DECENT MOISTURE OVER THE PLAINS WILL STAY AROUND THIS AFTERNOON TO HELP THE CHANCES OF PRECIPITATION. LIKE YESTERDAY...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BEGIN OVER THE MAINTAINS AND FOOTHILLS BY 12:30 PM. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE FRONT RANGE PLAINS BY 2 PM. FURTHER EAST OVER THE PLAINS...ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AFTER 4 PM. A FEW OF THE STORMS COULD PRODUCE STRONG WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT IS EXPECTED TO DROP ACROSS THE AREA SUNDAY. THIS WILL BRING AN END TO THE VERY WARM TEMPERATURES...AND ALSO BRING A BETTER CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. A FEW OF THE STORMS HAVE THE POTENTIAL TO BECOME SEVERE SUNDAY AND MONDAY AS LOW LEVEL MOISTURE AND INSTABILITY WILL INCREASE BEHIND THE FRONT. BY THE MID PART OF NEXT WEEK...DRIER CONDITIONS WILL RETURN WITH JUST ISOLATED AFTERNOON AND EVENING THUNDERSTORMS PRODUCING GUSTY WINDS BUT LITTLE RAINFALL. HIGH TEMPERATURES ARE EXPECTED TO RETURN INTO THE 90S ACROSS THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The Cheyenne radar (KCYS), 101 km away, was scanning. The volume nearest the first event began at 18:40 UTC.
9 hail, 2 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm winds blew a tree down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466296, 5466297, 5466298, 5466299, 5466300, 5466301, 5466302, 5466303, 5466304, 5466305, 5466295.